MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00564101
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual evaluation revealed that the needle was stuck on the proximal side of the hub when received and the needle has perforated the sheath.The sheath was also detached from the handle.Functional analysis was not performed due to the condition of the device.Based on the condition of the returned device the most probable root cause classification for the reported failure is handling damage.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an excelon transbronchial aspiration needle was used in the trachea during a bronchi tissue acquisition procedure performed on (b)(6) 2017.According to the complainant, during preparation the needle failed to extend and was stuck at distal stop.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable the investigation found the needle had punctured through the sheath, this is now deemed an mdr reportable event.

Brand Name
EXCELON¿
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6990870
Report Number3005099803-2017-03199
Device Sequence Number16450896
Product Code EOQ
UDI-Device Identifier08714729456452
UDI-Public08714729456452
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberM00564101
Device Catalogue Number6410
Device Lot Number20479361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1